Person is age 40, has long been diagnosed bipolar, and is on several other medications in addition to said lithium. Aforementioned high temps, not necessarily core body temp..rather, exposure to prolonged high temperatures outdoors, as well as several days without working air conditioning inside, and no circulating air.
Hi, Purple! It's not the temperature, per se, but sweating will cause dehydration which raises your lithium blood level. There's a fairly fine line between a therapeutic and toxic level which will cause dizziness, nausea, stomach pains, vomiting, and weakness. Chronic toxicity can easily occur over just a couple days.
Anytime you're sweating ~ working in the heat, exercising at the gym, etc. you must be very careful to drink plenty of water.
Ask your doctor who can tell you how much to drink based on your body weight and dosage ~ because drinking too much can have equally bad results.
Best wishes, WCV
- Lithium Information for Consumers
- Lithium Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lithium (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 30 Jul 2011 • 1 answer
Updated 14 Aug 2018 • 3 answers
Is there any sinus headache medication a person taking lithium carbonate (300 mg) and atenolol 50mg)
Updated 22 Oct 2010 • 1 answer
Updated 14 Aug 2018 • 7 answers
Updated 6 Nov 2016 • 3 answers